Diffusion on curved, periodic surfaces

Robert Hołyst, D Plewczyński, Aleksei Aksimentiev, and K Burdzy
Phys Rev E Stat Phys Plasmas Fluids Relat Interdiscip Topics 60(1) 302-7 (1999)  PMID:11969764  BibTex

We present a simulation algorithm for a diffusion on a curved surface given by the equation phi(r)=0. The algorithm is tested against analytical results known for diffusion on a cylinder and a sphere, and applied to the diffusion on the P, D, and G periodic nodal surfaces. It should find application in an interpretation of two-dimensional exchange NMR spectroscopy data of diffusion on biological membranes.